Podcast: Play in new window | Download (Duration: 13:13 — 15.1MB)
Subscribe: Apple Podcasts | Google Podcasts | Spotify | Android | Podchaser | Email | Deezer | RSS | More
There has been a lot in the news about “tranq dope”, especially following a recent New York Times article. Most concerning are the non-healing skin wounds that seem to be associated with its use. So what is tranq dope, or more formally, xylazine? And what do we need to know to safely treat our patients? We caught up with Dr. Hoan Nguyen, emergency physician and medical toxicologist at UC Davis, to get some answers.
Have you seen complications of xylazine in your ED? Share with us on social media, @empulsepodcast, via email firstname.lastname@example.org, or through our website, ucdavisem.com. Head over to iTunes and leave us a review – it helps us reach more people. And please pass the word along to your friends and colleagues!
***Please rate us and leave us a review on iTunes! It helps us reach more people.***
Dr. Sarah Medeiros, Associate Professor of Emergency Medicine at UC Davis
Dr. Hoan Nguyen, Assistant Professor of Emergency Medicine and Medical Toxicologist at UC Davis
Tranq Dope: Animal Sedative Mixed with Fentanyl Brings Fresh Horror to U.S. Drug Zone,
by Jan Hoffman, New York Times, Jan 7 2023
The Fight Over a Drug that is Great for Horses but Horrific for Humans,
by Jan Hoffman, New York Times, April 20 2023
Gupta R, Holtgrave DR, Ashburn MA. Xylazine – Medical and Public Health Imperatives. N Engl J Med. 2023 Apr 26. doi: 10.1056/NEJMp2303120. Epub ahead of print. PMID: 37099338.
Thank you to the UC Davis Department of Emergency Medicine for supporting this podcast and to Orlando Magaña at OM Audio Productions for audio production services.